Información de la revista
NefroPlus. Vol. 12. Núm. 01.Junio 2020
Páginas 1-105
Compartir
Compartir
Descargar PDF
Más opciones de artículo
NefroPlus. Vol. 12. Núm. 01.Junio 2020
Páginas 1-105
Acceso a texto completo
Intracellular agents Coxiella burnetii and parvovirus B19 as triggers for DRESS syndrome in a peritoneal dialysis patient
Visitas
...
Diana Cascais de Sáa,b, Rita Leala,b, Andreia Borgesa,b, Helena Sáa,b, Lídia Santosa,b, Inês Coutinhoc, Maria Manuel Britesc, Lucília Araújod, Rui Alvesa,b
a Nephrology Department. Coimbra´s University Hospital Center. Coimbra. Portugal
b University Nephrology Clinic. Faculty of Medicine. Coimbra´s University. Coimbra. Portugal
c Dermatology Department. Coimbra´s University Hospital Center. Coimbra. Portugal
d Clinical Pathology Department. Coimbra´s University Hospital Center. Coimbra. Portugal
Información del artículo
Abstract
DRESS syndrome is a rare but severe cutaneous type IV hypersensitivity drug reaction with eosinophilia and systemic symptoms. Its pathophysiology is not well known but associated with viral reactivation of herpes virus and T-cells prim-ing. It occurs 2 to 8 weeks after exposure to the accountable drug. There are less than 30 reported cases caused by vancomycin. In our case, there is an acute parvovirus B19 and Coxiella burnetii infection, intracellular microorganisms that are not traditionally associated with this syndrome. A 31-year-old woman with chronic kidney disease undergoing peritoneal dialysis developed a peritonitis treated with intra-peritoneal vancomycin. In three weeks, she initiated fever and diffuse maculopapular pruriginous rash. She had positive IgG/IgM phase-II antibodies for Coxiella burnetii, increased hepatic enzymes (cholestatic pattern), eosinophilia, increased IgE and cryoglobulins. She underwent a skin biopsy and started doxycycline, meropenem and steroids with good clinical evolution. In 2 weeks, the fever and rash relapsed and another skin biopsy was performed, with positive parvovirus B19 DNA. Vancomycin is a rare cause of DRESS, especially intra-peritoneal. Viral reactivation has been described, increasing the duration, severity and relapse probability of the syndrome. A young woman survived a DRESS syndrome vancomycin-associated with uncommon microorganisms as triggers.
El Texto completo está disponible en PDF
Idiomas
Nefrología

Suscríbase a la newsletter

Opciones de artículo
Herramientas
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?